Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 33, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 12, 2008, 9:24 AM PST for 5 counties in Washington; Morrow County, Umatilla County, Oregon. It took effect at Dec 12, 2008, 3:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 9:24 AM PST (17:24 UTC)
- In effect from
- Dec 12, 2008, 3:00 PM PST
- Expired
- Dec 12, 2008, 9:13 PM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Morrow County, OR, Umatilla County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 121724 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 924 AM PST FRI DEC 12 2008 ...WINDY CONDITIONS POSSIBLE FRIDAY AND FRIDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. THIS STRONG COLD FRONT AND TIGHTENING PRESSURE GRADIENTS WILL CAUSE WINDY TO VERY WINDY CONDITIONS ACROSS THE REGION. ORZ506-121830- /O.CAN.KPDT.HW.A.0004.081212T2000Z-081213T1800Z/ OCHOCO-JOHN DAY HIGHLANDS- INCLUDING THE CITIES OF...LONG CREEK...MITCHELL...SENECA 924 AM PST FRI DEC 12 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH WIND WATCH. THE WINDS ALOFT AND THE SURFACE PRESSURE GRADIENTS WILL NOT BE STRONG ENOUGH TO SUPPORT SUSTAINED WINDS IN EXCESS OF 40 MPH ACROSS THE OCHOCO-JOHN DAY HIGHLANDS. THUS THE HIGH WIND WATCH HAS BEEN CANCELLED. STILL WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THIS AFTERNOON INTO THIS EVENING. $$ ORZ042-501-130130- /O.UPG.KPDT.HW.A.0004.081212T2000Z-081213T1800Z/ /O.NEW.KPDT.HW.W.0006.081212T2300Z-081213T1800Z/ NORTH CENTRAL OREGON-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... HEPPNER...PENDLETON 924 AM PST FRI DEC 12 2008 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED THIS EVENING ACROSS NORTH CENTRAL OREGON AND THE OREGON BLUE MOUNTAIN FOOTHILLS. THE STRONGEST WINDS ARE EXPECTED BETWEEN 4 PM AND 9 PM AS A STRONG COLD FRONT MOVES ACROSS THESE TWO AREAS. WINDS MAY DECREASE SOME...TO 35 TO 45 MPH...BY LATE THIS EVENING. IF THERE IS ANY SNOW DURING THIS TIME PERIOD...THESE STRONG WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ044-504-WAZ028-029-130130- /O.UPG.KPDT.HW.A.0004.081212T2000Z-081213T1800Z/ /O.NEW.KPDT.WI.Y.0033.081212T2300Z-081213T1800Z/ LOWER COLUMBIA BASIN OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... CONDON...FOSSIL...SPRAY...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 924 AM PST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED FROM LATE THIS AFTERNOON INTO SATURDAY MORNING ACROSS THE LOWER COLUMBIA BASIN OF OREGON AND WASHINGTON...THE WASHINGTON BLUE MOUNTAIN FOOTHILLS...AND NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES OF OREGON. STRONG WIND GUSTS NEAR 55 MPH WILL BE POSSIBLE FOR UP TO TWO HOURS SURROUNDING THE TIME OF COLD FRONTAL PASSAGE EARLY THIS EVENING. IF THERE IS ANY SNOW DURING THIS TIME PERIOD...THESE STRONG WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ502-130130- /O.NEW.KPDT.WI.Y.0033.081212T2300Z-081213T1800Z/ EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 924 AM PST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST SATURDAY. SUSTAINED WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED FROM LATE THIS AFTERNOON INTO SATURDAY MORNING ACROSS THE SOUTHERN WASHINGTON CASCADE EAST SLOPES. STRONG WIND GUSTS NEAR 55 MPH WILL BE POSSIBLE FOR UP TO TWO HOURS SURROUNDING THE TIME OF COLD FRONTAL PASSAGE EARLY THIS EVENING. IF THERE IS ANY SNOW DURING THIS TIME PERIOD...THESE STRONG WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ043-130130- /O.NEW.KPDT.WI.Y.0033.081212T2300Z-081213T0600Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...LA PINE...PRINEVILLE...REDMOND 924 AM PST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. SUSTAINED WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING DUE TO THE PASSAGE OF STRONG COLD FRONT. WINDS SHOULD DECREASE BY MIDNIGHT DUE TO WEAKENING PRESSURE GRADIENTS AND WINDS ALOFT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 130123 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 523 PM PST FRI DEC 12 2008 ...WINDY CONDITIONS POSSIBLE TONIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. THIS STRONG COLD FRONT AND TIGHTENING PRESSURE GRADIENTS WILL CAUSE WINDY TO VERY WINDY CONDITIONS ACROSS THE REGION. ORZ042-501-130930- /O.CON.KPDT.HW.W.0006.000000T0000Z-081213T1800Z/ NORTH CENTRAL OREGON-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... HEPPNER...PENDLETON 523 PM PST FRI DEC 12 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED THIS EVENING ACROSS NORTH CENTRAL OREGON AND THE OREGON BLUE MOUNTAIN FOOTHILLS. THE STRONGEST WINDS ARE EXPECTED BETWEEN 6 PM AND 10 PM AS A STRONG COLD FRONT MOVES ACROSS THESE TWO AREAS. WINDS MAY DECREASE...TO 35 TO 45 MPH...BY LATE THIS EVENING. IF THERE IS ANY SNOW DURING THIS TIME PERIOD...THESE STRONG WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ044-504-WAZ028-029-502-130930- /O.CON.KPDT.WI.Y.0033.000000T0000Z-081213T1800Z/ LOWER COLUMBIA BASIN OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... CONDON...FOSSIL...SPRAY...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...APPLETON... TROUT LAKE...BICKLETON 523 PM PST FRI DEC 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. SUSTAINED WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED THIS EVENING INTO SATURDAY MORNING ACROSS THE LOWER COLUMBIA BASIN OF OREGON AND WASHINGTON...THE WASHINGTON BLUE MOUNTAIN FOOTHILLS...AND NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES OF OREGON. STRONG WIND GUSTS NEAR 55 MPH WILL BE POSSIBLE FOR UP TO TWO HOURS SURROUNDING THE TIME OF COLD FRONTAL PASSAGE EARLY THIS EVENING. IF THERE IS ANY SNOW DURING THIS TIME PERIOD...THESE STRONG WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ043-130600- /O.CON.KPDT.WI.Y.0033.000000T0000Z-081213T0600Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...LA PINE...PRINEVILLE...REDMOND 523 PM PST FRI DEC 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SUSTAINED WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED THIS EVENING DUE TO THE PASSAGE OF STRONG COLD FRONT. WINDS SHOULD DECREASE BY MIDNIGHT DUE TO WEAKENING PRESSURE GRADIENTS AND WINDS ALOFT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 130513 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 913 PM PST FRI DEC 12 2008 ...HIGH WIND WARNING AND WIND ADVISORIES CANCELLED... ORZ042-501-130615- /O.CAN.KPDT.HW.W.0006.000000T0000Z-081213T1800Z/ NORTH CENTRAL OREGON-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... HEPPNER...PENDLETON 913 PM PST FRI DEC 12 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH WIND WARNING. HIGHER WINDS ALOFT HAVE NOT NOT MIXED DOWN TO THE SURFACE THIS EVENING. WINDS IN NORTH CENTRAL OREGON AND THE OREGON BLUE MOUNTAIN FOOTHILLS ARE IN THE 20 TO 30 MPH RANGE WITH GUSTS TO 40 MPH THIS EVENING. WHILE SOME ADDITIONAL STRENGTHENING IS POSSIBLE LATER TONIGHT...WINDS ARE NOT EXPECTED TO REACH SUSTAINED VALUES OF 40 MPH OR GUST TO 58 MPH. THEREFORE THE HIGH WIND WARNING IS CANCELLED. $$ ORZ044-504-WAZ028-029-502-130615- /O.CAN.KPDT.WI.Y.0033.000000T0000Z-081213T1800Z/ LOWER COLUMBIA BASIN OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... CONDON...FOSSIL...SPRAY...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...APPLETON... TROUT LAKE...BICKLETON 913 PM PST FRI DEC 12 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. HIGHER WINDS ALOFT HAVE NOT MIXED DOWN TO THE SURFACE THIS EVENING WITH THE PASSAGE OF A STRONG COLD FRONT. SURFACE WINDS IN THE WIND ADVISORY AREA HAVE GENERALLY BEEN IN THE 20 TO 30 MPH RANGE WITH GUSTS TO 40 MPH. WHILE SOME ADDITIONAL STRENGTHENING IS POSSIBLE IN THE NEXT FEW HOURS...WINDS ARE NOT EXPECTED TO REACH ADVISORY LEVELS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ ORZ043-130615- /O.CAN.KPDT.WI.Y.0033.000000T0000Z-081213T0600Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...LA PINE...PRINEVILLE...REDMOND 913 PM PST FRI DEC 12 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. HIGHER WINDS ALOFT HAVE NOT MIXED DOWN TO THE SURFACE THIS EVENING WITH THE PASSAGE OF A STRONG COLD FRONT. SURFACE WINDS IN THE CENTRAL OREGON HAVE GENERALLY BEEN IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH. WHILE SOME ADDITIONAL STRENGTHENING IS POSSIBLE IN THE NEXT FEW HOURS...WINDS ARE NOT EXPECTED TO REACH ADVISORY LEVELS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 12, 4:17 AM PST, 5 hours 7 minutes earlier.
Area forecast discussion, Dec 12, 4:17 AM PST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
417 AM PST FRI DEC 12 2008
UPDATED AVIATION AND LONG TERM DISCUSSIONS
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...AREAS OF FOG WILL
PERSIST IN THE LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS
THIS MORNING. THE DENSE FOG ADVISORY FOR THE BLUE MOUNTAIN FOOTHILLS
WILL REMAIN IN EFFECT THROUGH 9 AM PST THIS MORNING.
A STRONG COLD FRONT IS STILL ON TRACK TO MOVE INTO THE REGION LATER
TODAY. MOST AREAS WILL SEE RAIN THIS AFTERNOON AS SNOW LEVELS REMAIN
IN THE 3000-5000 FOOT RANGE. OVERNIGHT...COLDER AIR WILL MOVE IN
BEHIND THE FRONT...CAUSING WINDY CONDITIONS IN MANY LOCATIONS. A
HIGH WIND WATCH REMAINS IN EFFECT AND DETAILS CAN BE FOUND IN THE
NWS PRODUCT PDXNPWPDT. THE PASSAGE OF THIS FRONT WILL ALSO CAUSE
SNOW LEVELS TO DROP CONSIDERABLY. HEAVY SNOW WILL BE LIKELY ALONG
THE CASCADE CREST AND THE EASTERN SLOPES IN WASHINGTON...AS WELL AS
THE EASTERN CASCADE SLOPES IN DESCHUTES COUNTY. THEREFORE...THE
WINTER STORM WATCH IN CENTRAL OREGON WILL BE UPGRADED TO A WINTER
WEATHER ADVISORY. ALTHOUGH WESTERLY FLOW IS MORE CONDUCIVE TO
DOWNSLOPING AND LIMITED PRECIPITATION IN THIS AREA...SUFFICIENT
MOISTURE COMBINED WITH STRONG MID-LEVEL WINDS SHOULD PRODUCE ENOUGH
SPILL OVER AS TO CAUSE SIGNIFICANT SNOW ACCUMULATIONS...PRIMARILY IN
THE HIGHER TERRAIN WEST OF BEND. IN THE LOWER COLUMBIA
BASIN...EXPECT A RAIN/SNOW MIX ON FRIDAY NIGHT AND SATURDAY...WITH
SNOW ACCUMULATIONS OF LESS THAN 1 INCH. ELSEWHERE ON
SATURDAY...HEAVY SNOW WILL SUBSIDE ALONG THE EAST SLOPES OF THE
CASCADES...BUT IS EXPECTED TO CONTINUE IN THE BLUE MOUNTAINS THROUGH
SUNDAY MORNING AS A RESULT OF STRONG UPSLOPE FLOW. WINTER STORM
WARNINGS ARE IN EFFECT FOR THESE AREAS. PLEASE REFER TO NWS PRODUCT
PDXWSWPDT FOR DETAILS. MUCH COLDER ARCTIC AIR WILL FUNNEL INTO THE
REGION ON SATURDAY NIGHT...WITH SNOW SHOWERS POSSIBLE AT ALL
ELEVATIONS. CALDER
.LONG TERM...SUNDAY THROUGH THURSDAY...AN UPPER LEVEL LOW WILL MOVE
SLOWLY SOUTH ALONG THE OREGON COAST ON SUNDAY THUS IMPOSING AN
EASTERLY FLOW AT 5000 FT MSL ALONG THE EAST FACING SLOPES OF THE
CASCADES FOR SNOW LIKELY IN CENTRAL OREGON THROUGH SUNDAY NIGHT.
MONDAY MODELS INDICATE THAT THE LOW WILL BE INLAND OR OFFSHORE OF
THE OREGON COAST THUS KEEPING A CHANCE OF SNOW IN THE OREGON PORTION
OF THE FORECAST AREA. FROM TUESDAY THROUGH THURSDAY THE
AFOREMENTIONED UPPER LEVEL LOW TRANSFORMS INTO A STRONG UPPER LEVEL
TROUGH THAT MOVES SOUTH AND REMAINS OVER THE SOUTHWESTERN UNITED
STATES THUS KEEPING A NORTHERLY FLOW ALOFT OVER THE PACIFIC
NORTHWEST WHICH RESULTS IN A CONTINUED INFLUX OF RELATIVELY DRY
ARCTIC AIR INTO THE REGION...THUS KEEPING TEMPERATURES BELOW NORMAL
THROUGH THURSDAY. DAYTIME HIGH TEMPERATURES WILL RANGE FROM 10 TO 20
DEGREES BELOW NORMAL OVER THIS PERIOD WITH THE COLDEST DAY OCCURRING
ON MONDAY. WEAK UPPER LEVEL DISTURBANCES IN THE NORTHERLY FLOW ALOFT
MAY PRODUCE A SLIGHT CHANCE OR A CHANCE OF SNOW SHOWERS OVER THE
MOUNTAINS ON TUESDAY...WEDNESDAY NIGHT AND THURSDAY. POLAN
&&
.AVIATION...00Z TAFS...PERIODS OF LIFR/VLIFR WILL CONTINUE UNTIL
AROUND 14Z AT KPSC DUE TO VERY LOW STRATUS AND FOG. CONDITIONS WILL
IMPROVE THIS MORNING AS WINDS INCREASE WITH A WEATHER SYSTEM MOVING
INTO THE REGION. MAINLY VFR CONDITIONS ARE EXPECTED FOR TODAY AND
TONIGHT EXCEPT LATE THIS AFTERNOON UNTIL AROUND 03Z THIS EVENING
WHEN MVFR CONDITIONS ARE POSSIBLE WHEN RAIN ASSOCIATED WITH A COLD
FRONT PASSAGE OCCURS. WINDS WILL INCREASE TO 15 TO 25 KTS WITH
HIGHER GUSTS AT ALL LOCATIONS TODAY. MVFR/IFR CONDITIONS WILL OCCUR
ALONG AIR TRAFFIC ROUTES OVER MOUNTAINS TODAY AND TONIGHT AS
CEILINGS AND VSBY DECREASE. POLAN
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 46 31 36 18 / 70 70 60 50
ALW 45 32 35 18 / 60 80 70 50
PSC 42 32 37 18 / 60 50 50 50
YKM 40 26 38 16 / 60 40 40 50
HRI 45 31 40 19 / 60 60 50 50
ELN 40 28 34 15 / 80 60 60 50
RDM 48 20 37 18 / 70 60 60 40
LGD 42 31 35 20 / 40 80 80 50
GCD 45 28 35 21 / 50 80 80 50
DLS 45 35 42 24 / 60 50 50 50
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...DENSE FOG ADVISORY UNTIL 9 AM PST THIS MORNING FOR ORZ501.
HIGH WIND WATCH FROM NOON PST TODAY THROUGH SATURDAY MORNING
FOR ORZ042-044-501-504-506.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 12 PM PST SATURDAY
FOR ORZ043.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
SUNDAY FOR ORZ502-503.
WA...WINTER STORM WARNING FROM NOON TODAY TO 12 PM PST SATURDAY FOR
WAZ501-502.
DENSE FOG ADVISORY UNTIL 9 AM PST THIS MORNING FOR WAZ029.
HIGH WIND WATCH FROM NOON PST TODAY THROUGH SATURDAY MORNING
FOR WAZ028-029.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
SUNDAY FOR WAZ030.
&&
TI:RRR
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
82/99/99Hazardous weather outlook, Dec 12, 5:15 AM PST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
515 AM PST FRI DEC 12 2008
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-131315-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
515 AM PST FRI DEC 12 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON,
GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS
OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON
STRONG WIND
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, LOWER COLUMBIA
BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF
WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
A STRONG COLD FRONT WILL MOVE THROUGH THIS AFTERNOON AND
OVERNIGHT...BRINGING SIGNIFICANT WINTER WEATHER TO THE REGION. HEAVY
SNOWFALL WILL BEGIN NEAR THE CASCADES THIS AFTERNOON...FOLLOWED BY
THE BLUE MOUNTAINS LATER IN THE AFTERNOON. A WINTER STORM WARNING
FOR HEAVY SNOW HAS BEEN ISSUED FOR THE EAST SLOPES OF THE WASHINGTON
CASCADES AND THE BLUE MOUNTAINS. A WINTER WEATHER ADVISORY FOR SNOW
HAS BEEN ISSUED FOR CENTRAL OREGON ABOVE 3500 FEET. SEE NWS PRODUCT
PDXWSWPDT FOR DETAILS. ADDITIONALLY...STRONG WINDS WILL BE LIKELY
ACROSS MOST OF THE AREA AND A HIGH WIND WATCH HAS BEEN ISSUED. SEE
NWS PRODUCT PDXNPWPDT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW SATURDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
EXTREME COLD SUNDAY THROUGH THURSDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
ACCUMULATIONS OF SNOW WILL BE POSSIBLE AT ALL ELEVATIONS ON SATURDAY
AND SUNDAY...ALTHOUGH THE HEAVIEST ACCUMULATIONS WILL BE OVER THE
CENTRAL AND EASTERN OREGON MOUNTAINS. VERY COLD TEMPERATURES ARE
FORECAST FOR SUNDAY THROUGH THURSDAY...AND GUSTY WINDS WILL RESULT
IN LOW WIND CHILLS EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 4:27 PM PST | Dense Fog Advisory | PDT | Columbia, Walla Walla | 17 hr |
| Dec 12, 4:27 AM PST | Winter Weather Advisory | PDT | Benton, Franklin, Kittitas, Klickitat, Walla Walla, Yakima | 58 hr |
| Dec 12, 9:24 AM PST | High Wind Warning | PDT | 12 hr |
Nearby
Wind Advisories in Washington, 2008Wind Advisories in Oregon, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.